MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC SPINAL ANESTHESIA KIT; NEEDLE, CONDUCTION, ANESTHETIC

ARROW INTERNATIONAL LLC SPINAL ANESTHESIA KIT; NEEDLE, CONDUCTION, ANESTHETIC
Catalog Number ASA-24090-SB
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "anesthesia provider placed the spinal and noted the placement was 'textbook' and when the bupivacaine was infused it had no affect to anesthetize the patient.The provider then had to utilize and epidural to complete the procedure".No patient harm or injury.The patient status is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Qn# (b)(4).The reported complaint of the medication being ineffective could not be confirmed upon evaluation of the returned seal kit.The potency of the bupivacaine met specifications according to the manufacture's certificate of analysis.A device history record review was performed on the bupivacaine ampule with no evidence to suggest a manufacturing related cause.Therefore, the potential root cause of this complaint could not be determined.No further action was required at this time.Teleflex will continue to monitor and trend on complaints of this nature.Other remarks: n/a corrected data: n/a.
 
Event or Problem Description

Brand Name
SPINAL ANESTHESIA KIT
Common Device Name
NEEDLE, CONDUCTION, ANESTHETIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNACIONAL DE CHIHUAHUA S.A. DE C.V
ave. washington 3701, edificio 4
colonia complejo industrial, las americas
chihuahua 31114
MX   31114
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville 27560
MDR Report Key17665561
Report Number9680794-2023-00680
Device Sequence Number6160703
Product Code BSP
UDI-Device Identifier40801902074179
UDI-Public40801902074179
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K911260
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Catalogue NumberASA-24090-SB
Device Lot Number13F21L0943
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2023
Supplement Date Received by Manufacturer10/02/2023
Initial Report FDA Received Date08/31/2023
Supplement Report FDA Received Date10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown